MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061453520
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0406 captures the reportable event of stent kinked, inside the patient.Imdrf device code a0401 captures the reportable event of stent shaft break.
 
Event or Problem Description
It was reported that during insertion, resistance was felt at the front end of the stent, and folds were observed at the back end of the stent.The pigtail at the bladder end of the ureteral stent was fractured.The procedure was completed with another of the same stent and the patient condition following the procedure was stable.
 
Event or Problem Description
It was reported that during insertion, resistance was felt at the front end of the stent, and folds were observed at the back end of the stent.The pigtail at the bladder end of the ureteral stent was torn.The procedure was completed with another of the same stent and the patient condition following the procedure was stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable investigation results of stent kinked, inside the patient.Imdrf device code a0414 captures the reportable investigation results of stent torn material, inside the patient.Block b5 and h6 has been updated based on additional information was received on january 26, 2025.Block h11: block h6 device code has been corrected.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable investigation results of stent kinked, inside the patient.Imdrf device code a0414 captures the reportable investigation results of stent torn material, inside the patient.The percuflex ureteral stent was returned for analysis, additionally, the pouch returned, however the suture and the positioner were not returned.During the visual and magnification inspection, it was found that the stent bladder coil with a torn from the drainage hole to suture hole, and the tip of the stent coil bladder was buckle.No kinks were observed.The reported event of stent kink will not be confirmed and was selected as no problem detected because, after visual and, magnification inspections in the complaint device, it was not possible to identify any evidence of kinks on the device.However, the reported event of stent torn material will be confirmed.During the inspection was found the stent bladder coil with a torn from the drainage hole to suture hole, and the tip of the stent coil bladder was buckled.It is possible to conclude that this issue could be caused by operational factors.If the positioner is advanced with excess force over the guidewire the stent can get buckled or accordioned resulting in a difficulty or unable to advance the stent to the target site.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.

Brand Name
PERCUFLEX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21164032
Report Number2124215-2024-83855
Device Sequence Number21217032
Product Code FAD
UDI-Device Identifier08714729040279
UDI-Public08714729040279
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K834468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061453520
Device Catalogue Number145-352
Device Lot Number0033662750
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer01/26/2025
03/10/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date02/19/2025
03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight59 KG